Started T3 3 days ago... Uncertain now


Not sure what to make of it all.

I'm trying to figure out if there is any issues here or I'm trying to image there is.

For two nights I've had poor sleeps, I've felt quite energetic before going to bed. My teeth are feel a touch sensitive and achy. I've been fairly hot and clammy- more so on the first day, but on the flip side sometimes cold also. My breathing feels deliberate at times.

I'm only on 6mcg and 50 mcg Levo. One thing I did do was drop to 50 from 75. Why? Coz I thought I would start at my original level that I had been on of years.

So, should I be on T3 at all? Do I need to T4? Do I need to go back up to 75mcg of Levo or simply carry on as I am. It's difficult...

I'm doing this alone as I've been let down to often by doc and endo.

In for a synacthen test and B12 the next few weeks also. I'm wondering whether to stop T3 and see what these tests bring.

I'm disappointed in myself for trying something I should maybe leave to the pros. :(


6 Replies

  • Mark, 3 days isn't really long enough to feel any benefit. It takes 48/72 hours for the T3 to get into your cells. If you feel a bit wired at bedtime could you take your T3 a couple of hours earlier than you're taking it now?

  • Hi clutter,

    I take the T3 around 7am. Maybe I'm reading into some symptoms to much here. I'm finding there is small amounts of blood in my spit first thing in the morning also


  • 6mcg of T3 plus 50mcg is so very small, I wonder if it would make any difference at all. Your dose of 75mcg of levo, in my view was quite small too. Dr Skinner, Dr Peatfield, and Dr Lowe all say that nowadays we are prescribed too low a dose to feel well, particularly if the doctors keep us medicated according to where the TSH falls. It used to be that we were given doses that were gradually increased until we felt well with symptoms relieved. If someone took too much they would either miss the next day's dose or reduce.

    This is a link which may be helpful and there are other topics at the top of the page particularly the Q&A.

  • Why don't you just leave the T4 dose at 75 mcg and take the 6 mcg T3. That seems more balanced to me.

    6 mcg is not a huge dose but it can make a difference. Especially with mood. The brain seems to need more T3.

    Sounds more like you are anxious about doing this but the dose is not really high enough to cause major problems. The first time I took T3 it gave me a bit of a jolt even though it was only 5 mcg. I told myself, 'don't be stupid, this is nothing'. After a couple of days it was fine. Now I'm on 12.5 mcg per day and it's fine. It takes time for the body to adjust. After being on only T4 for so long, even the change in routine is a bit discombobulating. The idea of having to take yet another pill or parts of pills per day is a p..s off. A person gets used to it after a while.

  • Were you not feeling well on the Levo alone?

    You sound a bit hyper to me - but (as others have said) this is very early days in your medication change. Give it a week and see how you are. And try not to worry!

    I will just add that I added T3 to NDT, without the guidance of professional medical guidancce (cos where was I going to get that ...) and the T3 did make me hyper (insomnia and palpitations). I think some of us just don't thrive on pure T3 (although for many people it's a revelation). However, I am doing well now on NDT. You might consider trying that?

    Good luck

  • I didn't feel well either on a trial of T3, I was very disappointed after so many regarded it as a miracle find. I went back to T4 only and instantly felt better, I had hoped added T3 would improve my aching joints which I have to admit with taking T4 only I still have. When you read so many positive posts on a certain regime it is easy to get carried away but the reality is it may not be for everyone, trial and error is the only way to find out and full marks for trying.

You may also like...